MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE
Catalog Number GLC80
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 5/25/2026 b3: exact event date unk, entered 1/1/2026 as only the year was provided.D4: batch # 682d85.Investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the glc80 device was received with the knob forward, a broken anvil shroud and not attached to the metal anvil, missing clamp arm pivot pin and the anvil clamp dowel pin.It's possible that the pins fell out when the anvil shroud was broken.Also, a glcr80b reload loaded on the device.The reload was received with the swing tab in the unlocked position.The reload had the proximal 2 drives up with protruding staples, and the remaining drivers down with staples present.The swing tab in unlocked position with proximal drivers up is consistent with the reload being loaded when the firing knobs are forward or the knobs are advanced prior to the intended firing stroke.During the visual inspection, the internal tab of the anvil shroud was broken, completely separate from the anvil half.The proximal end of the anvil shroud was reviewed and the witness marks were present.Witness marks indicate the device was mis clamped without having the device halves locked.Due to the condition of the device no functional test was performed.The damaged noted on the anvil shroud was confirmed and it is related to improper use of the device due to the witness marks present.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 682d85, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide more details about the device quality issue.Did the device lock-out (no staples deployed and no cut line started)? or did the device start to deploy staples and cut but could not be completed? were any staples delivered into the tissue at all? what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? were there staples missing from the staple line (staples not present/visible on any portion of the staple line)? did the device cut the tissue? if the device cut, was the cut line complete? how was the issue addressed? which part broke (shroud, firing knob, etc.)? did any piece break off of the device? did any pieces fall into the patient? if yes, were they retrieved? will all pieces be returned with the device? if no, were they discarded? is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, the device 'fell to pieces' when clamping in tissue.No further details were provided.No patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25270458
Report Number3005075853-2026-03857
Device Sequence Number15742490
Product Code GDW
UDI-Device Identifier10705036030881
UDI-Public(01)10705036030881(17)280730(10)682D85
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC80
Device Lot Number682D85
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2026
Initial Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown